Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 53, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2009, 1:13 AM CDT for 4 counties in Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2009, 1:13 AM CDT (06:13 UTC)
- Expired
- Apr 23, 2009, 2:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Harvey County, KS, Marion County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 1:38 AM CDT | TSTM WND GST 50 | Burns, KS | |
| Apr 23, 1:51 AM CDT | TSTM WND GST 60 | 4 Nne El Dorado Lake, KS | 50 TO 60 MPH WINDS AND PEA SIZED HAIL ALONG THE KANSAS TURNPIKE AT MILE MARKER 85. FROM KTA. |
| Apr 23, 1:51 AM CDT | TSTM WND GST 60 | 6 Nne El Dorado Lake, KS | 50 TO 60 MPH WINDS AND PEA SIZED HAIL ALONG THE KANSAS TURNPIKE AT MILE MARKER 85. FROM KTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 230613
SVRICT
KSC015-079-115-173-230715-
/O.NEW.KICT.SV.W.0053.090423T0613Z-090423T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
113 AM CDT THU APR 23 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHERN MARION COUNTY IN CENTRAL KANSAS.
* UNTIL 215 AM CDT.
* AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NORTH NEWTON TO 6 MILES SOUTH
OF NEWTON AIRPORT TO WHITEWATER TO BENTON...AND MOVING EAST AT 35
MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BENTON...BURNS...CASSODAY...EL DORADO...ELBING...FLORENCE...
HESSTON...NEWTON...NORTH NEWTON...PEABODY...POTWIN...ROSALIA...
TOWANDA...WALTON...WHITEWATER...EL DORADO LAKE...NEWTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3815 9758 3817 9744 3817 9737 3818 9737
3827 9684 3808 9684 3808 9653 3776 9652
3774 9713
TIME...MOT...LOC 0613Z 269DEG 32KT 3808 9738 3797 9726
3791 9716 3776 9709
$$
KETCHAM5 follow-up statements
000
WWUS53 KICT 230622
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
122 AM CDT THU APR 23 2009
KSC015-079-115-173-230715-
/O.CON.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
MARION KS-HARVEY KS-BUTLER KS-SEDGWICK KS-
122 AM CDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SEDGWICK...NORTHERN BUTLER...EASTERN HARVEY AND SOUTHERN MARION
COUNTIES UNTIL 215 AM CDT...
AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEWTON AIRPORT TO WHITEWATER
TO POTWIN TO TOWANDA...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR POTWIN BY 130 AM CDT.
NEAR EL DORADO BY 135 AM CDT.
6 MILES SOUTH OF PEABODY BY 140 AM CDT.
NEAR BURNS BY 155 AM CDT.
NEAR CASSODAY BY 210 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT NORTH NEWTON...BENTON...
NEWTON AIRPORT...ELBING...EL DORADO LAKE AND ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3774 9713 3816 9740 3818 9736 3827 9684
3808 9684 3807 9653 3776 9652
TIME...MOT...LOC 0622Z 269DEG 32KT 3808 9728 3797 9716
3791 9706 3776 9699
$$
KETCHAM000
WWUS53 KICT 230631
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT THU APR 23 2009
KSC173-230641-
/O.CAN.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
SEDGWICK KS-
131 AM CDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEDGWICK COUNTY
HAS BEEN CANCELLED...
AT 130 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3774 9713 3791 9713 3816 9724 3827 9684
3808 9684 3807 9653 3776 9652
TIME...MOT...LOC 0631Z 269DEG 32KT 3808 9718 3797 9706
3791 9696 3776 9689
$$
KSC015-079-115-230715-
/O.CON.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
MARION KS-HARVEY KS-BUTLER KS-
131 AM CDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER...NORTHEASTERN HARVEY AND SOUTHEASTERN MARION COUNTIES UNTIL
215 AM CDT...
AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ELBING TO POTWIN TO EL
DORADO...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
6 MILES SOUTH OF PEABODY BY 140 AM CDT.
NEAR BURNS BY 155 AM CDT.
NEAR CASSODAY BY 210 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT ELBING...EL DORADO LAKE AND
ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3774 9713 3791 9713 3816 9724 3827 9684
3808 9684 3807 9653 3776 9652
TIME...MOT...LOC 0631Z 269DEG 32KT 3808 9718 3797 9706
3791 9696 3776 9689
$$
KETCHAM000
WWUS53 KICT 230640
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
140 AM CDT THU APR 23 2009
KSC079-115-230650-
/O.CAN.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
MARION KS-HARVEY KS-
140 AM CDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARVEY AND
SOUTHEASTERN MARION COUNTIES HAS BEEN CANCELLED...
AT 139 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3775 9702 3791 9703 3807 9714 3808 9684
3807 9653 3776 9652
TIME...MOT...LOC 0640Z 269DEG 32KT 3808 9707 3797 9695
3791 9685 3776 9678
$$
KSC015-230715-
/O.CON.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
BUTLER KS-
140 AM CDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER COUNTY UNTIL 215 AM CDT...
AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF POTWIN TO
POTWIN TO EL DORADO LAKE TO EL DORADO...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CASSODAY BY 215 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT EL DORADO LAKE AND ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3775 9702 3791 9703 3807 9714 3808 9684
3807 9653 3776 9652
TIME...MOT...LOC 0640Z 269DEG 32KT 3808 9707 3797 9695
3791 9685 3776 9678
$$
KETCHAM000
WWUS53 KICT 230657
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT THU APR 23 2009
KSC015-230715-
/O.CON.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
BUTLER KS-
157 AM CDT THU APR 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTLER COUNTY UNTIL 215 AM CDT...
AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF CASSODAY TO
CASSODAY TO 7 MILES NORTH OF ROSALIA TO ROSALIA...MOVING EAST AT 35
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CASSODAY BY 205 AM CDT.
THESE DANGEROUS STORMS WILL ALSO AFFECT ROSALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3776 9685 3792 9682 3807 9688 3808 9684
3807 9653 3776 9652
TIME...MOT...LOC 0658Z 269DEG 32KT 3808 9677 3802 9667
3791 9665 3776 9658
$$000
WWUS53 KICT 230712
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT THU APR 23 2009
KSC015-230722-
/O.EXP.KICT.SV.W.0053.000000T0000Z-090423T0715Z/
BUTLER KS-
212 AM CDT THU APR 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY
WILL EXPIRE AT 215 AM CDT...
AT 212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
LAT...LON 3776 9685 3792 9682 3807 9688 3808 9684
3807 9653 3776 9652
TIME...MOT...LOC 0712Z 269DEG 32KT 3808 9661 3802 9651
3791 9649 3776 9642
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 11:25 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 22, 11:25 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1125 PM CDT WED APR 22 2009 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK SHORTWAVE WAS MOVING EWD OVER CENTRAL KS LATE THIS EVE. THIS FEATURE WILL CONTINUE TRACKING E-NEWD AND WILL MOVE OUT OF NERN KS THURS AM. SCT TS EXPECTED TO CONTINUE OVER CNTRL INTO E-CNTRL KS OVERNIGHT ON THE NORTH EDGE OF THE MID-LEVEL BAROCLINIC ZONE. VARIABLE GUSTY WINDS WILL BE ASSOCIATED WITH THE CONVECTION. FOR THURS...LEE TROF WILL LEAD TO S-SERLY WINDS ACROSS THE AREA. JMC && .PREV DISCUSSION... /ISSUED 948 PM CDT WED APR 22 2009/ UPDATE... HAVE INCREASED/ADDED POPS ACROSS THE FORECAST AREA FOR TONIGHT. THIS IS IN PART DUE TO LATEST RADAR TRENDS. IN ADDITION...THE RUC40 AND 00Z NAM-WRF CONTINUE TO SHOW A VERY TIGHT ISENTROPIC PRESSURE GRADIENT (310K) FROM W TO E ACROSS OUR AREA FOR MUCH OF NIGHT WITH DEVELOPING 35 KT LOW-LEVEL JET TRANSPORTING ELEVATED INSTABILITY INTO THIS BAROCLINIC ZONE. A FEW STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE OVERNIGHT GIVEN THE INSTABILITY AND 30KT OF EFFECTIVE SHEAR. JMC PREV DISCUSSION... /ISSUED 635 PM CDT WED APR 22 2009/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK SHORTWAVE VISIBLE OVER WRN KS EARLY THIS EVE...WILL SLOWLY MOVE E-NEWD ACROSS KS TONIGHT INTO THURS. BEST SIGNAL FOR CONVECTION WITH THIS FEATURE PER NAM-WRF IS IN CNTRL/NERN KS WHERE INSTABILITY/ISENTROPIC LIFT SHOULD MAXIMIZE. GFS SEEMS TO BE NOT PICKING UP ON CURRENT TS ACTIVITY. WILL UTILIZE VCTS IN CNTRL KS SITES DUE TO ANTICIPATED ISOLD-SCT COVERAGE AND ADJUST AS NEEDED. CONVECTION SHOULD BE PUSHING NEWD OUT OF CNTRL KS THURS AM. WILL INCLUDE A TEMPO MVFR BR GROUP AT HUT EARLY THURS AM MAINLY DUE TO LOCAL RADIATION EFFECTS. JMC PREV DISCUSSION... /ISSUED 328 PM CDT WED APR 22 2009/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR ELEVATED STRONG TO SEVERE CONVECTION THIS EVENING IN CENTRAL KANSAS. THE NEXT CONCERN IS THE TIMING OF SHORTWAVES MOVING THROUGH THE AREA THIS WEEKEND. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A SUBTLE POTENTIAL VORTICITY ANOMALY MOVING THROUGH NORTHERN COLORADO AND SOUTHERN WYOMING. IN RESPONSE TO THIS WAVE...WE ARE SEEING SOME ELEVATED CONVECTION DEVELOPING OVER NORTHEAST COLORADO. LATEST VISIBLE IMAGERY WAS ALSO SHOWING QUITE A BIT OF ACCAS NEAR A BAROCLINIC ZONE DEVELOPING OVER SOUTHWEST KANSAS WITH EVEN A THUNDERSTORM DEVELOPING JUST WEST OF PRATT. MODELS SEEMED TO DO A FAIRLY GOOD JOB ON THE MODEL INITIALIZATIONS REGARDING THE MOISTURE PROFILES OVER DODGE CITY THIS MORNING. EVEN THOUGH SURFACE DEWPOINTS ARE IN THE 45 TO 50 DEGREE RANGE...WE HAVE QUITE A BIT OF EVELATED CAPE (1000-1500J/KG) MAINLY ABOVE 700MB. HAVILAND SHEAR PROFILE IS ALSO SHOWING DECENT 700-500MB SHEAR IN PLACE AROUND 30KTS. AS A RESULT...I WOULD NOT BE SURPRISED TO SEE A FEW STRONG TO SEVERE STORMS THIS EVENING MAINLY IN CENTRAL KANSAS...ESPECIALLY IF THE POTENTIAL VORTICITY ANOMALY STRENGTHENS AND THE LOW LEVEL JET ENHANCES AS THE ANOMALY APPROACHES. OVERNIGHT THINGS SHOULD BEGIN TO CLEAR OUT AS THE SHORTWAVE MOVES OUT OF THE AREA. THURSDAY-SATURDAY: LATEST WATER VAPOR LOOP WAS SHOWING THE NEXT SHORTWAVE OVER THE PACIFIC NORTHWEST. THIS FEATURE IS PROGGED TO AFFECT THE REGION THIS WEEKEND. AS THIS FEATURE DIVES INTO THE ROCKIES...THIS WILL INDUCE STRONGER RETURN FLOW WHICH WILL HELP FEED HIGHER DEWPOINTS INTO THE REGION. IN ADDITION...THE LEE SIDE TROF WILL STRENGTHEN OVER THE ROCKIES AND CAUSE THE WIND SPEEDS TO REALLY INCREASE ON FRIDAY AND SATURDAY. AS THE PREVIOUS FORECASTER MENTIONED...WE WOULD NOT BE SURPRISED TO WIND ADVISORY CRITERIA BEING REACHED. WE WENT AHEAD AND BACKED OFF ON POPS MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY DUE TO A DECENT MID LEVEL CAP IN PLACE. SUNDAY-WEDNESDAY: THE MODELS ARE STILL SHOWING SOME DISCREPANCIES ON THE TIMING OF THE NEXT WAVE MOVING FROM THE ROCKIES INTO THE PLAINS. THE ECMWF IS STILL ABOUT 12 HOURS SLOWER THAN THE GFS IN MOVING THIS WAVE INTO THE NORTHERN PLAINS. WE ARE FAVORING THIS SOLUTION FOR NOW BASED ON MODEL CONSISTENCY. AS A RESULT...WE ARE THINKING THAT THE BEST SEVERE CHANCES MAY STILL BE THE LATE SATURDAY NIGHT/SUNDAY TIMEFRAME WITH THE MORE SIGNIFICANT WAVE MOVING INTO THE NORTHERN PLAINS. THIS WILL PUSH THE FRONT INTO SOUTHERN KANSAS BY MONDAY MORNING. THE NEXT PROBLEM IS THE MODELS ARE STALLING OUT THIS BOUNDARY ACROSS SOUTHERN KANSAS ON MONDAY AND TUESDAY WHICH WILL SET THE STAGE FOR THE NEXT WAVE MOVING THROUGH THE ROCKIES INTO THE PLAINS ON MONDAY. THIS TIMEFRAME MAY NEED TO BE WATCHED FOR POSSIBLE FLOODING. WE WILL CONTINUE TO MONITOR FOR NOW. COX AVIATION...18Z TAFS KRSL/KHUT ISOLD TSRA HAVE DEVELOPED OVER W & NW KS AS A WEAK UPPER-LEVEL IMPULSE APPROACHES FROM ERN CO. AS SUCH HAVE INTRODUCED VCTS TO KRSL & KHUT FOR PRIMARILY THIS EVENING TO ALERT ONE & ALL TO THE PRESENCE OF SUCH ACTIVITY. CIGS TO REMAIN IN VFR STATUS THROUGHOUT THE LATE AFTERNOON & EVENING. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 85 61 84 / 30 0 0 0 HUTCHINSON 57 86 60 85 / 50 0 0 0 NEWTON 57 85 61 84 / 50 0 0 0 ELDORADO 57 85 61 83 / 40 0 0 0 WINFIELD-KWLD 57 85 62 83 / 20 0 0 0 RUSSELL 55 87 57 87 / 70 10 0 10 GREAT BEND 55 87 57 86 / 60 0 0 10 SALINA 56 87 59 85 / 60 10 0 0 MCPHERSON 56 86 60 85 / 50 10 0 0 COFFEYVILLE 57 84 63 81 / 20 0 0 0 CHANUTE 56 83 62 81 / 30 10 0 0 IOLA 56 83 62 81 / 30 10 0 0 PARSONS-KPPF 57 83 63 81 / 30 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 8:59 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 859 PM CDT WED APR 22 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-240200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 859 PM CDT WED APR 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS. THE MAIN THREATS WILL BE PENNY TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH GRASSLAND FIRE DANGER WILL ENCOMPASS MUCH OF THE AREA BY THURSDAY AFTERNOON. STRONG SOUTH WINDS ARE EXPECTED ON FRIDAY AND SATURDAY WHICH WILL CAUSE THE GRASSLAND FIRE DANGER INDEX TO BE IN THE HIGH TO VERY HIGH CATEGORY. CONFIDENCE IS INCREASING THAT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS THE AREA SATURDAY NIGHT THROUGH TUESDAY...AS A COLD FRONT APPROACHES FROM THE NORTHWEST AND INTERACTS WITH A MOIST AND UNSTABLE AIRMASS ACROSS THE PLAINS. THIS FRONT MAY BEGIN TO STALL OUT ACROSS THE AREA ON SUNDAY NIGHT AND MONDAY WHICH MAY ALSO INCREASE THE RISK FOR LOCALIZED FLOODING. HOWEVER...MUCH UNCERTAINTY EXISTS SURROUNDING THE TIMING OF THE COLD FRONT AND VARIOUS UPPER LEVEL DISTURBANCES. STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Apr 22, 11:39 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1139 PM CDT WED APR 22 2009 KSZ068-069-083-230515- BUTLER-HARVEY-SEDGWICK- 1139 PM CDT WED APR 22 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...HARVEY AND SEDGWICK COUNTIES... AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WHITEWATER...OR 11 MILES SOUTHEAST OF NEWTON...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. LAWSON
Special weather statement, Apr 22, 11:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1156 PM CDT WED APR 22 2009 KSZ052-069-230530- BUTLER-MARION- 1156 PM CDT WED APR 22 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER AND MARION COUNTIES... AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WHITEWATER...OR 15 MILES EAST OF NEWTON...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. LAWSON
Special weather statement, Apr 23, 12:30 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1230 AM CDT THU APR 23 2009 KSZ067-068-230615- HARVEY-RENO- 1230 AM CDT THU APR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND RENO COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HUTCHINSON...AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Apr 23, 12:31 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1231 AM CDT THU APR 23 2009 KSZ053-069-070-230600- BUTLER-CHASE-GREENWOOD- 1231 AM CDT THU APR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE AND GREENWOOD COUNTIES... AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF BURNS TO CASSODAY TO 13 MILES SOUTHEAST OF CASSODAY... AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. KETCHAM
Special weather statement, Apr 23, 12:59 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1259 AM CDT THU APR 23 2009 KSZ083-230630- SEDGWICK- 1259 AM CDT THU APR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEDGWICK...OR 12 MILES SOUTHWEST OF NEWTON...AND MOVING NORTHEAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. A STRONG GUST FRONT WILL ALSO ACCOMPANY THE LINE AS IT MOVES ACROSS WICHITA. THIS LINE MAY PRODUCE GUSTS TO 50 MPH. KETCHAM
Special weather statement, Apr 23, 1:00 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 100 AM CDT THU APR 23 2009 KSZ069-230730- BUTLER- 100 AM CDT THU APR 23 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHEAST BUTLER COUNTY... AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEON...OR 15 MILES SOUTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SEVERE STORMS ARE STILL POSSIBLE NORTH OF THIS STORM ACROSS THE NORTHEASTERN PORTION OF BUTLER COUNTY. KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 57 min |
| Apr 23, 1:51 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 54 min |
| Apr 23, 4:02 PM CDT | Wind Advisory | ICT | Butler, Chase, Chautauqua, Cowley, Elk, Greenwood and 11 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.